Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Substance Use and HIVSubstance Use and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


amphetamines (yaba) and atripla
Feb 17, 2011

I have been on atripla for about 8 years now, just recently I have taken 'Yaba'(an amphetamine common in asia,) a couple of times, if I'm taking this i have a night off my atripla (only very occasionally.) But today I have a red rash all over my body and it's really itchy, I hope this is not a sign of resistance. I have always had an undetectable viral load (less than 50) and a cd4 count between 600 and 1200. This is only about the 10th time I have had a night off my meds, and I have never had problems before (just the night terrors, but besides that atripla has been working great. I am in Cambodia and am due to see my doctor in Australia in 3 weeks, should I persevere till then or get on the plane now??

Response from Dr. Fawcett

Yaba is a derivative of methamphetamine common in southeast Asia. It shares all the risks of meth, including not taking HAART meds which can lead to resistance. I can't say if going off your meds ten times has led to resistance in your case, but it certainly is risky. Yaba (and meth) can cause several types of skin conditions including rash at injection sites (although it's normally in pill form), and a sensation of bugs under your skin which can lead to compulsive scratching and even staph infections. While your rash could be the result of yaba, it could also indicate a drug reaction which could be very serious - you should have it checked as soon as possible.



Previous
HAART resistance and meth
Next
Sex addiction

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement